Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 22, 2006, 4:35 AM CDT for Brooks County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2006, 4:35 AM CDT (09:35 UTC)
- Expired
- Oct 22, 2006, 6:00 AM CDT
- In force
- 85 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 220940 FFWBRO TXC047-221100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 AM CDT SUN OCT 22 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BROOKS COUNTY IN DEEP SOUTH TEXAS * UNTIL 600 AM CDT * AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER MOST OF CENTRAL BROOKS COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT AROUND 5 TO 10 MPH AND ARE PRODUCING RAINFALL RATES OF AROUND 2 INCHES AN HOUR ESPECIALLY OVER THE NORTHERN PORTIONS OF THE COUNTY NEAR THE TOWN OF FALFURRIAS WHERE THE STRONGEST THUNDERSTORMS ARE LOCATED. THIS EXCESSIVE RAINS WILL PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS THROUGH 6 AM. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2680 9842 2680 9800 2726 9800 2727 9835 $$ SPEECE
2 follow-up statements
000 WGUS74 KBRO 221029 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 523 AM CDT SUN OCT 22 2006 TXC047-221100- BROOKS TX- 523 AM CDT SUN OCT 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR BROOKS COUNTY... AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF FLASH FLOOD PRODUCING THUNDERSTORMS FROM NORTHEASTERN BROOKS COUNTY EXTENDING TO SOUTH CENTRAL BROOKS COUNTY. THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT AROUND 5 MPH AND CONTINUED TO PRODUCE RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WITH ISOLATED HIGHER AMOUNTS POSSIBLE THROUGH 6 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2680 9842 2680 9800 2726 9800 2727 9835 $$ SPEECE
000 WGUS74 KBRO 221102 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SUN OCT 22 2006 TXC047-221110- BROOKS TX- 600 AM CDT SUN OCT 22 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR BROOKS COUNTY... AT 6 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONG THUNDEERSTORM ACTIVITY THAT AFFECTED BROOKS COUNTY SINCE 430 AM THIS MORNING HAS WEAKENED AND IS SHIFTING SOUTH AWAY FROM THE COUNTY. ACCORDINGLY...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2680 9842 2680 9800 2726 9800 2727 9835 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 2:51 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 22, 2:51 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 251 AM CDT SUN OCT 22 2006 .DISCUSSION...COLD FRONT MVG THROUGH S TX THIS AM WILL MOVE INTO CWA IN THE NEXT COUPLE OF HOURS AND PUSH THROUGH BRO BY NOON. BREEZY N WINDS IN THE WAKE OF THE FRONT WITH LIGHT RA AND EMBEDDED SHOWERS WILL MAINTAIN NEAR STEADY TEMPS THROUGH THE AFTERNOON. MODELS CONTINUE TO DEVELOP A COASTAL TROUGH WHICH WILL LEAD TO CLOUDY SKIES AND CHC POPS THROUGH TUESDAY. WINDS VEER TO THE SE AND INCREASE BY WED AS A SFC LOW DEEPENS OVER CTL PLAINS. WARMING TEMPS AND CHC POPS DUE TO INCREASING MOISTURE EXPECTED WED AND THU BEFORE ANOTHER COLD FRONT MOVES THROUGH CWA FRI. HIGH PRESSURE CENTERED OVER S TX WILL CREATE MOSTLY SUNNY CONDITIONS LIMITING CAA WITH MAX TEMPS AROUND NORMAL HEADING INTO NEXT WEEKEND. && .MARINE...GWW GUIDANCE SHOWS THE MARINE CONDITIONS RAPIDLY DETERIORATING IN THE WAKE OF THE APPROACHING FRONT WITH THE MODEL GENERATING OUT SWELLS FROM 2.5 TO 3.4 METERS THROUGH 12Z MONDAY OFF OF THE LOWER TEXAS COASTLINE. THE PGF REMAINS STRONG THROUGHOUT THE UPCOMING CWF PERIOD AS STRONG SURFACE RIDGING SPREADS OVER THE SOUTHEASTERN U.S. THE SURFACE FLOW THEN SHIFTS AROUND BACK TO THE SOUTH TO SOUTHEAST AS A SURFACE LOW IS PROGGED TO DEVELOP OVER THE SOUTH CENTRAL U.S. WHICH WILL EVENTUALLY MOVE ANOTHER COLD FRONT THROUGH THE REGION EARLY FRIDAY WHICH WILL REBUILD THE SWELL ACTIVITY ONCE AGAIN. WILL LIKELY NEED SCAS FOR MUCH OF OR ALL OF THE LOWER TEXAS MARINE ZONES THROUGHOUT THE UPCOMING CWF PERIOD AND WILL MENTION GUSTS TO NEAR GALE FORCE TODAY ESPECIALLY FOR THE GULF WATERS. CONSIDERING THE OVERALL WIND SPEED MAGNITUDE AND FAVORABLE NORTHEAST TO EAST DIRECTION EXPECTED FOR MUCH OF THE CWF PERIOD...A COASTAL FLOOD WATCH MAY NEED TO BE CONSIDERED FOR THE COASTLINE LATER TODAY. WILL HOLD OFF ON THIS FOR THE MOMENT AND WILL WAIT TO SEE HOW THE OFFSHORE SWELLS RESPOND TO THE OVERALL GRADIENT FLOW. && .AVIATION...THE COLD FRONT PUSHING THROUGH SOUTH TEXAS THIS MORNING IS APPROACHING A KCRP TO KLRD LINE AND IS MOVING SOUTH AT AROUND 15 TO 20 MPH. VFR CONDITIONS WILL PREVAIL AHEAD OF THE BOUNDARY WITH CEILINGS AND VSBYS FALLING LATER THIS MORNING AS THE NORTH TO NORTHEAST SURFACE FLOW BUILDS IN BEHIND THE FRONT. BELIEVE THAT THE PCPN ALONG AND AHEAD OF THE FRONT WILL BE IN THE FORM OF SHOWER ACTIVITY...THE LATEST SWODY1 PLACES THE BRO CWA WITHIN THE GENERAL T-STORM OUTLOOK THROUGH 12Z MONDAY. AT THIS TIME...WILL NOT INCLUDE A MENTION OF THUNDER FOR THE BRO...HRL AND MFE AIRPORTS...BUT WILL AMEND AS NECESSARY DEPENDING ON OVERALL RADAR TRENDS. WILL LOWER CEILINGS AND VSBYS LATER IN THE TAF PERIOD AS NAM AND GFS GUIDANCE SHOWS GOOD POPS AND DEEPER MOISTURE VALUES CONTINUING INTO THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 71 62 76 67 80 / 50 40 30 20 30 BROWNSVILLE 70 61 75 65 83 / 50 40 30 20 30 HARLINGEN 67 58 75 63 82 / 50 40 30 20 30 MCALLEN 67 57 75 62 81 / 40 30 30 20 30 RIO GRANDE CITY 65 57 74 60 80 / 40 30 20 20 20 SOUTH PADRE ISLAND 72 62 76 67 80 / 50 40 30 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 THROUGH 12Z MONDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/60
Hazardous weather outlook, Oct 21, 5:30 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT SAT OCT 21 2006 TXZ248>257-221100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 530 PM CDT SAT OCT 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS SUNDAY MORNING THROUGH SUNDAY AFTERNOON...AS A COLD FRONT PASSES THROUGH THE LOWER TEXAS COAST...PRODUCING STRONG WINDS AND ROUGH SEAS. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED SUNDAY NIGHT THROUGH WEDNESDAY...AS THE STRONG SHIFTING WINDS AND ROUGH SEAS CONTINUE. ALSO...A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA SUNDAY THROUGH WEDNESDAY DUE TO THE WINDS AND SEAS. ANOTHER COLD FRONT IS FORECAST TO PASS THROUGH DEEP SOUTH TEXAS ON FRIDAY... AND ANOTHER SMALL CRAFT ADVISORY WITH MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE THAT DAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:37 AM CDT | Marine Weather Statement | BRO | 9 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.